Break from methotrexate

Hi - I know some of you have had to take a break from mtx for various reasons. Any ideas how long you have to be off it before symptoms get worse. My GP phoned me this week when I put in a prescription request and said that according to my blood results from last week, one (don't know which) of my levels was slightly low and I should contact rheumatology - which I did. CNS spoke to consultant and rang me back to say I should leave off the mtx for 2 weeks. I wouldn't normally worry too much about this but my son is getting married 2 weeks tomorrow and I really do want to feel ok. It's bad enough that my nerve block injections in my spine (I have degenerative scoliosis) are starting to wear off so standing is getting quite painful and it's too soon for more injections. In addition to this the doctor is referring me to a dermatologist because of a suspicious spot on my leg. I know that won't affect wedding plans but it is just one more thing to worry about. Any comments about the mtx would be gratefully received.

8 Replies

  • The longest 'holiday' I've had has been 3 weeks - combination of antibiotics & low white count. Towards the end of the third week, my stiffness had increased quite a bit and pain was on the increase.

    Hope you can enjoy the wedding.

  • Thanks for this. Three weeks would be fine. I can take to my bed once the wedding weekend is over!

  • Then I hope you react the same as me. :)

  • Three weeks is my limit too so I hope you're the same & your bloods show improvement enough to restart it sooner rather than later. The longest I've been off MTX & all my RD meds was 3 months, I wouldn't advise that!

    I hope you're well enough to enjoy the wedding, fingers crossed for you.

  • Can you ask about perhaps having a steroid injection to tide you over? The effects of that should last at least a month.

  • I've found that a break of 2-3 weeks makes no difference but a break of 4 weeks caused a flare. Hope you are ok for the wedding :)

  • I do hope you have a lovely time at the wedding and don't let your worries spoil it for you. I can't add to the advice given by the others as I haven't had your problem, but I did have a steroid depot injection this week, and it seems that this might be prescribed for you too. Have a great time and enjoy the wedding! Shirli

  • Thank you all so much for your advice and support. Am at the hospital this week so will pop into Rheumatology and ask about a depo injection. Hopefully that might help with the pain from my spine also. Will let you all know how the wedding goes. Thanks again.

You may also like...